Missouri, 2018Drought in Missouri, June 1 to 30, 2018
June 1 to 30, 2018 · NWS EAX · 27 events in 27 counties and zones
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Missouri in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Missouri in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 31, 10:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, May 31, 10:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1139 PM CDT Thu May 31 2018
.Discussion...
Issued at 320 PM CDT THU MAY 31 2018
The MCS this morning helped to stall the warm up today over the KC
Metro, but the area has rebounded quickly as the cloud moved off to
the east. Highs today should remain in the upper 80s to lower 90s
with the hottest region being along the Missouri Iowa Border. An
area of surface convergence has developed along the IA/MO border
which will be the focal point for possible convection this
afternoon. A modified cumulus field is starting to form along this
boundary with thunderstorms developing now. There will be around 1500
J/kg of MLCAPE, 0-6km bulk shear around 15kts so some storms could
be strong with wind being the main threat due to higher DCAPE values
and dry air in the mid levels. This dry air also may be too much for
these storms to overcome if enough CAPE is not available during
initiation with the threat ending around sunrise.
Friday will remain dry early as a short lived upper level ridge
pushes through the area with some WAA in the low levels and
southerly winds leading to the hottest day of the week. Highs
currently are in the low to mid 90s, but luckily the dewpoint
temperatures are looking to be lower than the guidance was indicated
earlier this week. This will keep the heat index values to only a
few degrees above the temperatures and below heat advisory criteria.
The strong WAA and southerly flow over the plains will help to set
up the next potential hazard Friday night. A shortwave trough will
exit the central Rockies and helps to initiate severe weather over
southern Nebraska. The large flux of 100+ temperatures from Oklahoma
through southern Nebraska will build a large area of 4000+ J/kg of
CAPE over the region and help develop a strong LLJ after sunset of
>50kts. A combination of this LLJ, CAPE, and upper level shortwave
trough will set up the possible scenario of a significant MCS
developing over SE Nebraska. Corfidi vectors of 30kts to the SE
indicate the MCS will take a quick turn to the SE directly into
our CWA shortly after sunset. With almost 3000+ J/kg of MUCAPE,
0-6km bulk shear of 30-40kts, and a strong LLJ as this feature
enters Missouri, there will be plenty of energy to maintain this
feature as it pushes into the area. While the development and
timing seem similar among the guidance, the movement and area
impacted does still differ. The NAMnest has the KC Metro affected
while the NAM and GFS drive the system more to the east. The main
impacts if this system does develop would be damaging straight-
line winds and even large hail early in the evening over NW
Missouri. How this system develops, evolves, and dissipates will
have a drastic impact on the severe potential Saturday afternoon.
In scenario one, the MCS does develop and pushes through the CWA
significantly inhibiting temperature recovery and changes the
surface wind flow pattern to keep the severe weather chances
Saturday afternoon more over eastern Missouri. If this MCS is
weaker than models indicate and comes through more to the east
there may be enough time to destabilize central MO before Saturday
afternoon. A cold front will push through mid day acting as the
focal point for storm initiation. This 24 hour period will need to
be watched closely as more guidance becomes available to try to
discern a trend on this possible MCS.
While the synoptic set up Saturday leads to possible severe weather,
the backside of this cold front will bring a few of the nicest days
we've had in a while. High pressure and cooler air will move into
the region with high temperatures Sun and Mon in the low to mid 80s,
but dewpoint temps will be in 50s. This ridging and high pressure
will slowly push to the east allowing some warmer temps to move back
into the region Tue into Wed with highs in the upper 80s to lower
90s.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1139 PM CDT THU MAY 31 2018
Primarily VFR conditions are expected through the forecast period.
Skies will be mainly clear, and light and variable winds will
gradually increase out of the southeast to around 10 kts by mid-
morning. Thunderstorms are possible just beyond the end of the TAF
period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Barham
Aviation...Laflin
Hazardous weather outlook, May 31, 4:18 AM CST, 19 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
518 AM CDT Thu May 31 2018
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
518 AM CDT Thu May 31 2018
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
The line of storms moving into the area this morning may produce
wind gusts up to 40 mph over the next hour or so. This line will
weaken as the morning progresses. Isolated storms should then develop
this afternoon across central MO. A few of these storms may be
strong to severe with isolated winds up to 60 mph and isolated hail
up to 1 inch possible.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Storm chances return Saturday for the forecast area. Severe weather
is possible, with damaging winds and hail being the main concerns
right now.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Nodaway
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Nodaway forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.361, -94.883 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Nodaway County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Andrew
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Andrew forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.984, -94.802 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Andrew County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Buchanan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Buchanan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.660, -94.806 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Buchanan County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Gentry
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Gentry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.212, -94.410 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Gentry County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, De Kalb
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- De Kalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.893, -94.405 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of DeKalb County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Clinton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Clinton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.602, -94.405 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Clinton County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Ray
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Ray County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Platte
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.381, -94.774 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Platte County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Harrison
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Harrison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.355, -93.992 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Harrison County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Daviess
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Daviess forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.961, -93.985 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Daviess County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Caldwell
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Caldwell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.656, -93.983 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Harrison County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Clay
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Clay County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Lafayette
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Lafayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.066, -93.785 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Lafayette County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Grundy
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.114, -93.565 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Grundy County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Livingston
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Livingston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.782, -93.548 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Livingston County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Carroll
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.427, -93.505 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Carroll County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Sullivan
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Sullivan County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Linn
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Linn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Linn County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Chariton
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Chariton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.515, -92.963 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Chariton County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Saline
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Saline County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Putnam
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.479, -93.016 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Putnam County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Schuyler
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.470, -92.521 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Schuyler County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Adair
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.191, -92.601 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Adair County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Macon
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Macon County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Randolph
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Randolph forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.440, -92.497 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Randolph County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Howard
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Howard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.143, -92.696 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Howard County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
Drought, Cooper
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cooper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.844, -92.810 (the zone’s center; the record gives no point)
Starting at the very end of May and going into June the US Drought Monitor at the University of Nebraska declared portions of Cooper County in a D2 or worse drought. While impacts from this drought would be felt through the summer, it's unclear if any drought impacts were felt through the month of June.
http://droughtmonitor.unl.edu/data/png/20180626/20180626_wfoeax_trd.png .
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wyoming, June 1, 20182 injured · $50,000 · EF3 · 7 events
- Damaging Winds in Indiana, June 1, 20181 death · $34,000 · 56 kt wind · 6 events
- Tornadoes and Hail in North Dakota, June 1, 2018$255,000 · EF2 · 24 events
- Tornado and Hail in Texas, June 1, 2018$4.6 million · 2.75 in hail · 11 events
- Flash Flood and Damaging Winds in Georgia, June 1, 2018$1.1 million · 78 kt wind · 24 events
- Tornadoes and Hail in Wyoming, June 1 to 10, 2018$20,000 · EF2 · 4 events
- Flood in Idaho, June 1 to 16, 2018$950,000 · 1 event
- Flood and Hail in Mississippi, June 1, 2018$395,000 · 1 in hail · 9 events
- Flood and Damaging Winds in Tennessee, June 1, 2018$315,000 · 50 kt wind · 4 events
- Damaging Winds in Missouri, June 1 to 2, 20181 injured · $100,000 · 70 kt wind · 15 events
- Tornado and Hail in Nebraska, June 1, 2018$165,000 · EF0 · 9 events
- Hail and Damaging Winds in Nebraska, June 1, 2018$50,000 · 2.5 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765685, 765686, 765687, 765688, 765689, 765690, 765691, 765692, 765693, 765694, 765695, 765696, 765697, 765698, 765699, 765700, 765701, 765702, 765703, 765704, 765705, 765706, 765707, 765708, 765709, 765710, 765711.